Alert archive / Michigan / Wind Advisories in 2017
Wind Advisory 1, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jan 10, 2017, 11:46 AM EST for 7 counties in Michigan. It took effect at Jan 10, 2017, 8:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 11:46 AM EST (16:46 UTC)
- In effect from
- Jan 10, 2017, 8:00 PM EST
- Expired
- Jan 11, 2017, 7:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Baraga County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI, Marquette County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 23 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896 WWUS73 KMQT 101646 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1146 AM EST TUE JAN 10 2017 ...STRONG WEST WINDS LATE THIS EVENING INTO TONIGHT... MIZ001-003-110100- /O.NEW.KMQT.WI.Y.0001.170111T0100Z-170111T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1146 AM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST WEDNESDAY. HAZARDOUS WEATHER: * WINDS WILL TURN OUT OF THE WEST LATE THIS EVENING AND QUICKLY BECOME STRONG BEFORE DIMINISHING LATE TONIGHT. * EXPECT WIND GUSTS OVER 45 MPH BETWEEN 8 PM THIS EVENING AND 5 AM WEDNESDAY OVER MOST OF THE KEWEENAW PENINSULA. THE STRONGEST WINDS WILL GUST UP TO 55 MPH OVER THE WESTERN SIDE OF THE KEWEENAW. IMPACTS: * EXTENSIVE BLOWING AND DRIFTING SNOW IS EXPECTED...SIGNIFICANTLY REDUCING VISIBILITIES. * POWER OUTAGES WILL BE POSSIBLE DUE TO FALLING TREE BRANCHES. * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ004-005-110100- /O.NEW.KMQT.WI.Y.0001.170111T0200Z-170111T1000Z/ BARAGA-MARQUETTE- INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE 1146 AM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST WEDNESDAY. HAZARDOUS WEATHER: * WINDS WILL TURN OUT OF THE WEST LATE THIS EVENING AND QUICKLY BECOME STRONG BEFORE DIMINISHING LATE TONIGHT. * EXPECT WIND GUSTS OVER 45 MPH BETWEEN 9 PM THIS EVENING AND 5 AM WEDNESDAY...STRONGEST OVER NORTHERN PORTIONS OF THE AREA. IMPACTS: * BLOWING AND DRIFTING SNOW IS EXPECTED...REDUCING VISIBILITIES. * SPORADIC POWER OUTAGES WILL BE POSSIBLE DUE TO FALLING TREE BRANCHES. * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-085-110100- /O.NEW.KMQT.WI.Y.0001.170111T0200Z-170111T1000Z/ ALGER-LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY... SENEY 1146 AM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST WEDNESDAY. HAZARDOUS WEATHER: * WINDS WILL TURN OUT OF THE WEST LATE THIS EVENING AND QUICKLY BECOME STRONG BEFORE DIMINISHING LATE TONIGHT. * EXPECT WIND GUSTS OVER 45 MPH BETWEEN 9 PM THIS EVENING AND 5 AM WEDNESDAY. THE STRONGEST WINDS WILL GUST UP TO 55 MPH NEAR LAKE SUPERIOR. IMPACTS: * EXTENSIVE BLOWING AND DRIFTING SNOW IS EXPECTED...ESPECIALLY NEAR LAKE SUPERIOR. THIS WILL SIGNIFICANTLY REDUCE VISIBILITIES. * POWER OUTAGES WILL BE POSSIBLE DUE TO FALLING TREE BRANCHES. * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ TITUS
2 follow-up statements
943 WWUS73 KMQT 110015 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 715 PM EST TUE JAN 10 2017 ...STRONG WEST WINDS TONIGHT... MIZ001-003-111000- /O.CON.KMQT.WI.Y.0001.170111T0100Z-170111T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 715 PM EST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... HAZARDOUS WEATHER: * STRONG WEST WINDS WILL CONTINUE THROUGH MUCH OF THE NIGHT BEFORE DIMINISHING LATE. * EXPECT WIND GUSTS OVER 45 MPH BETWEEN 8 PM THIS EVENING AND 5 AM WEDNESDAY OVER MOST OF THE KEWEENAW PENINSULA. THE STRONGEST WINDS WILL GUST UP TO 55 MPH OVER THE WESTERN SIDE OF THE KEWEENAW. IMPACTS: * EXTENSIVE BLOWING AND DRIFTING SNOW IS EXPECTED... SIGNIFICANTLY REDUCING VISIBILITIES. * POWER OUTAGES WILL BE POSSIBLE DUE TO FALLING TREE BRANCHES. * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ004-005-111000- /O.CON.KMQT.WI.Y.0001.170111T0200Z-170111T1000Z/ BARAGA-MARQUETTE- INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE 715 PM EST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... HAZARDOUS WEATHER: * STRONG WEST WINDS WILL CONTINUE THROUGH MUCH OF THE NIGHT BEFORE DIMINISHING LATE. * EXPECT WIND GUSTS OVER 45 MPH BETWEEN 9 PM THIS EVENING AND 5 AM WEDNESDAY...STRONGEST NEAR THE LAKE SUPERIOR SHORELINE. IMPACTS: * BLOWING AND DRIFTING SNOW IS EXPECTED...REDUCING VISIBILITIES. * SPORADIC POWER OUTAGES WILL BE POSSIBLE DUE TO FALLING TREE BRANCHES. * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ006-007-085-111000- /O.CON.KMQT.WI.Y.0001.170111T0200Z-170111T1000Z/ ALGER-LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY... SENEY 715 PM EST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... HAZARDOUS WEATHER: * WINDS WILL TURN OUT OF THE WEST LATE THIS EVENING AND QUICKLY BECOME STRONG BEFORE DIMINISHING LATE TONIGHT. * EXPECT WIND GUSTS OVER 45 MPH BETWEEN 9 PM THIS EVENING AND 5 AM WEDNESDAY. THE STRONGEST WINDS WILL GUST UP TO 55 MPH NEAR LAKE SUPERIOR. IMPACTS: * EXTENSIVE BLOWING AND DRIFTING SNOW IS EXPECTED...ESPECIALLY NEAR LAKE SUPERIOR. THIS WILL SIGNIFICANTLY REDUCE VISIBILITIES. * POWER OUTAGES WILL BE POSSIBLE DUE TO FALLING TREE BRANCHES. * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
106 WWUS73 KMQT 110857 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 357 AM EST WED JAN 11 2017 ...STRONG WEST WINDS LINGER THROUGH THE EARLY MORNING ACROSS NORTHEAST UPPER MICHIGAN... MIZ006-007-085-111200- /O.EXT.KMQT.WI.Y.0001.000000T0000Z-170111T1200Z/ ALGER-LUCE-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY... SENEY 357 AM EST WED JAN 11 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WEST WINDS WILL CONTINUE BEFORE DIMINISHING LATER THIS MORNING. * EXPECT WIND GUSTS AROUND 45 MPH THROUGH 7 AM EST...ESPECIALLY ALONG THE LAKESHORE. IMPACTS: * EXTENSIVE BLOWING AND DRIFTING SNOW IS EXPECTED...ESPECIALLY NEAR LAKE SUPERIOR. THIS WILL SIGNIFICANTLY REDUCE VISIBILITIES. * POWER OUTAGES WILL BE POSSIBLE DUE TO FALLING TREE BRANCHES. * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ001-003-111000- /O.CON.KMQT.WI.Y.0001.000000T0000Z-170111T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 357 AM EST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * STRONG WEST WINDS WILL CONTINUE DIMINISHING THIS MORNING. * EXPECT GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH 5 AM EST. IMPACTS: * BLOWING AND DRIFTING SNOW IS EXPECTED...ESPECIALLY NEAR LAKE SUPERIOR. THIS WILL SIGNIFICANTLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ004-005-111000- /O.CON.KMQT.WI.Y.0001.000000T0000Z-170111T1000Z/ BARAGA-MARQUETTE- INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE 357 AM EST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * STRONG WEST WINDS WILL CONTINUE DIMINISHING THIS MORNING. * EXPECT GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH 5 AM EST. IMPACTS: * BLOWING AND DRIFTING SNOW IS EXPECTED...ESPECIALLY NEAR LAKE SUPERIOR. THIS WILL SIGNIFICANTLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS: * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ RITZMAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:22 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 10, 10:22 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1022 AM EST Tue Jan 10 2017
.SHORT TERM...(Today and tonight)
Issued at 437 AM EST TUE JAN 10 2017
Upper air pattern consists of a closed 500 mb low off the Pacific NW
coast with several shortwaves over the Rockies and another trough
over the Canadian Rockies this morning. The shortwaves over the
Rockies move east out into the northern plains this morning and into
the Upper Great Lakes by this evening. Meanwhile, the trough over
the Canadian Rockies digs southeast and moves into Ontario and
Manitoba by 12z Wed. Nam shows some deeper moisture and 850-500 mb q-
vector convergence remaining over the area into this evening before
both move out tonight. GFS and ECMWF show about the same thing as
well. Overall, did not make too many changes to the going forecast.
Did have to add in some fzdz for early this morning in the grids as
there has been some reported as the first system departs early this
morning. Next wave of pcpn moves in this morning and continued with
the headlines as is. Did extend them a bit for this afternoon across
the southwest and into the evening for the lakeshore counties as the
wind increases this afternoon into this evening with the snow
reducing visibilities. Overall, through 06z tonight will see a broad
4-7 inches of snow across the cwa.
.LONG TERM...(Wednesday through Monday)
Issued at 344 AM EST TUE JAN 10 2017
The main forecast highlights are a few additional chances for system
snow across the area, with Wednesday looking to have the best
chance, and then lingering LES through early this weekend.
Temperatures will be slightly below normal for this time of year,
but Friday will be the coldest day of the week as colder air drops
down from Canada. Do not expect the below normal temperatures to
linger as temperatures should rebound back to near normal into next
week.
Tuesday into Wednesday the combination of high pressure dropping
south across the northern plains and return flow developing across
the central plains will allow for a stout baroclinic zone to
develop. This zone of enhanced convergence will lift northeast into
the region through the day on Wednesday, as upper-level troughing
clips the region, bringing another round of area-wide snow. Based on
current model guidance, snow is expected to begin in the mid/late
morning hours across western portions of the area and spread
eastward throughout the day/evening. This may make the evening
commute on Wednesday, especially across eastern Upper Michigan a bit
dicey. Quite a bit of uncertainty remains in which locations will
see the higher snowfall amounts, but given the low-level winds
pattern expect some lake enhancement to augment snowfall totals
along along the Keeweenaw Peninsula and eastern portions of Upper
Michigan. Currently thinking that the highest snowfall totals should
occur north of Lake Michigan where the best mesoscale forcing will
be present along the mid-level front. This coupled with increasing
850-700mb warm air advection, juxtaposed with the right entrance
region of a 150kt upper-level jet and above mentioned lake
enhancement should easily allow for decent snowfall rates even
though SLRs will be on the lower side of the spectrum.
Wednesday night into Thursday, snow will begin to diminish from west
to east as the northern ridge of surface high pressure begins to
work into the region. Could see some lingering LES in the west wind
snow belts during the overnight hour, but with another trough
beginning to dig south into the northern plains 850mb flow is
expected to back to the west-southwest. This next system is progged
to drop south across the area Thursday into Friday and should remain
relatively weak compared to recent storms. It also looks to be quite
moisture starved as surface high pressure really pushes the deeper
moisture well south of the region. Therefore, not expecting much in
the way of accumulating snow with this system. However, as troughing
shifts eastward a shot of cold arctic air will drop down from Canada
Thursday night into Friday, this will allow for LES to develop in
the west-northwest wind and linger into the beginning of the
weekend. Temperatures will be much colder on Friday, but this cool
down will remain brief as 850mb temperatures warm through the
weekend and upper-level flow becomes slip across the CONUS/Canada
with the polar jet shifting back north.
As the above mentioned 850mb temperatures continue to warm over the
weekend, LES should diminish, if not completely shut down towards
the end of the weekend and temperatures will modify nicely to
slightly above normal for this time of year. As we progress into
early next week, confidence is high that temperatures should remain
mild, even maybe approaching or exceeding the freezing mark in some
locations. Another system is progged to lift across southern
portions of the great lakes; however, at this time given the
difference in the upper-air pattern between the GFS and ECMWF
confidence is not high in regards to whether or not we will see any
precipitation out of that system this far north.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 554 AM EST TUE JAN 10 2017
Heavier snow will lift across the area today as a strengthening low
pressure system tracks ne into the Upper Great Lakes. Expect LIFR
conditions to develop at all terminals as the snow spreads across
the area. With the passage of the low, a sharp wind shift to
strong/gusty w winds will occur late aftn/early evening. While this
will bring an end to the snow at KSAW with conditions improving to
VFR as winds downslope, conditions will only slowly improve to MVFR
at KIWD as lake effect leads to slower improvement. At KCMX, winds
will be strongest, gusting upwards of 40kt. The resulting blsn
combined with shsn will lead to LIFR/VLIFR conditions for much of
the evening.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 1020 AM EST TUE JAN 10 2017
Se winds up to 30 kts over the e half will shift quickly to the w
this evening as an area of lo pres shifts to the ne across eastern
Lake Superior. Then expect a period of storm force winds up to 55 kts
over the e half of Lk Sup this evening under the tight pres gradient
on the sw flank of this lo pres exiting into Ontario and as the
arrival of much colder air over the relatively warm lake waters
enhances destabilization/mixing. Since the gradient will be a bit
slacker over the w half of the lake, retained gale warning there.
Waves whipped up by these strong winds will bring a period of heavy
freezing spray. These strong winds/heavy freezing spray will diminish
steadily later tonight into Wed morning as the lo pres moves farther
to the ne and the gradient slackens. Relatively light winds under 25
kts will then prevail into Thu. Following the passage of a strong
disturbance thru Ontario and attendant cold fropa across Lake
Superior that introduces another shot of arctic air into the Upper
Lakes that enhances mixing, plan on another period of wnw gales and
heavy freezing spray on Thu and Thu night. The strong winds/heavy
freezing spray will diminish steadily on Fri with the arrival of a
trailing hi pres ridge.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory until 1 AM EST Wednesday for MIZ001>004-
084.
Winter Weather Advisory until 10 PM EST this evening for
MIZ005>007-085.
Winter Weather Advisory until 6 PM CST this evening for
MIZ009>011.
Winter Storm Warning until 7 PM EST /6 PM CST/ this evening for
MIZ012>014.
Lake Superior...
Storm Warning from 7 PM this evening to 7 AM EST Wednesday for
LSZ248>251-265>267.
Heavy Freezing Spray Warning from 1 AM to 7 PM EST Wednesday for
LSZ243>245-248-249-264>266.
Gale Warning from 7 PM this evening to 7 AM EST Wednesday for
LSZ264.
Heavy Freezing Spray Warning from 7 PM EST /6 PM CST/ this
evening to 1 PM EST /noon CST/ Wednesday for LSZ162-240>242-
263.
Gale Warning from 4 PM EST /3 PM CST/ this afternoon to 7 AM EST
/6 AM CST/ Wednesday for LSZ162-240>245-263.
Lake Michigan...
None.
&&
SHORT TERM...07
LONG TERM...Ritzman
AVIATION...07
MARINE...KCHazardous weather outlook, Jan 10, 4:56 AM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 456 AM EST TUE JAN 10 2017 MIZ001>007-009>014-084-085-111000- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 456 AM EST TUE JAN 10 2017 /356 AM CST TUE JAN 10 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY SYSTEM SNOW WILL CONTINUE TO LIFT NORTH TODAY AND INTO THE EVENING HOURS. EXPECT A SLICK EVENING COMMUTE AS ROADS WILL LIKELY BECOME SNOW COVERED. SEE THE LATEST WINTER WEATHER MESSAGE AND ZONE FORECAST FOR MORE DETAILS. EXPECT WEST TO NORTHWEST WIND GUSTS TO REACH 40 TO 45 MPH NEAR LAKE SUPERIOR TONIGHT. THE COMBINATION OF THE BLOWING SNOW WHIPPED UP BY THESE STRONG WINDS AND LAKE EFFECT SNOW SHOWERS WILL RESULT IN REDUCED VISIBILITY AND DIFFICULT TRAVEL AT TIMES IN THE WEST TO NORTHWEST WIND SNOW BELTS DOWNWIND OF LAKE SUPERIOR. MINOR COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE ALONG NORTHERN PORTIONS OF THE KEEWEENAW PENINSULA AND ALONG A LINE FROM MUNISING TO DEER PARK. SEE THE LATEST WINTER WEATHER MESSAGE AND ZONE FORECAST FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF SYSTEM SNOW IS EXPECTED DURING THE DAY ON WEDNESDAY INTO WEDNESDAY NIGHT. ACCUMULATING SNOW WILL LIKELY CAUSE ROADS TO BECOME SLICK AND SNOW COVERED AND MAKE FOR A MESSY EVENING COMMUTE ACROSS EASTERN PORTIONS OF UPPER MICHIGAN AND THE KEEWEENAW PENINSULA. ANOTHER ROUND OF GUSTY WEST TO NORTHWEST WINDS...BLOWING SNOW AND LAKE EFFECT SNOW SHOWERS WILL IMPACT THE WEST TO NORTHWEST WIND SNOW BELTS LATE THURSDAY INTO FRIDAY AS AN ARCTIC AIRMASS SURGES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS AT OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER. LSZ162-240>251-263>267-111000- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 456 AM EST TUE JAN 10 2017 /356 AM CST TUE JAN 10 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT EXPECT WEST GALES TO 40 TO 50 KNOTS AND SOME HEAVY FREEZING SPRAY THIS EVENING THROUGH THE OVERNIGHT HOURS ACROSS MOST OF LAKE SUPERIOR. SEE THE LATEST OPEN LAKE FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY FREEZING SPRAY WILL LINGER THROUGH THE DAY ON WEDNESDAY BEFORE DIMINISHING FROM WEST TO EAST. SEE THE LATEST OPEN LAKE FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. ANOTHER ROUND OF WEST TO NORTHWEST GALES TO 35 TO 40 KNOTS AND HEAVY FREEZING SPRAY IS LIKELY OVER MUCH OF LAKE SUPERIOR LATE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-111000- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 456 AM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. RITZMAN
In the hours before
Local storm report, Jan 10, 8:58 AM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
858 AM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 10 S GRAND MARAIS 46.53N 85.98W
01/10/2017 M2.0 INCH ALGER MI CO-OP OBSERVER
SNOWFALL OVERNIGHT.
0800 AM SNOW 3 NE CALUMET 47.28N 88.42W
01/10/2017 M2.0 INCH HOUGHTON MI CO-OP OBSERVER
0800 AM SNOW 2 NNW HOUGHTON 47.14N 88.58W
01/10/2017 M2.0 INCH HOUGHTON MI CO-OP OBSERVER
SNOWFALL OVERNIGHT.
&&
KLUBERLocal storm report, Jan 10, 9:33 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
933 AM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 SSE PAINESDALE 47.03N 88.67W
01/10/2017 M4.5 INCH HOUGHTON MI CO-OP OBSERVER
24 HOUR SNOWFALL. SNOW WAS VERY FLUFFY.
&&
NWS MARQUETTE MI
IRIS SYSTEMThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 10:11 PM EST | Heavy Freezing Spray Warning | MQT | 45 hr | |
| Jan 10, 10:23 AM EST | Storm Warning | MQT | 21 hr |
Nearby
Wind Advisories in Michigan, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.